Skip to practical collection
MEDIVEERSETHE PRACTICAL HUB
← General & Dental Pharmacology / 2nd Year / BDS

OBSERVE / REASON / EXPLAIN

Adverse reaction reporting

Describe and document a suspected medicine-related adverse event.

Original teaching scenario / OSCE

Your practical station

A patient reports a new rash after a recently started medicine. Present a documentation and escalation plan without independently changing treatment.

Recognise and interpret

A suspected temporal association should trigger assessment and reporting; it does not alone establish causation.

1

Assess

Prioritise the person’s immediate condition and seek appropriate clinical support.

2

Document

Record medicine, formulation, timing, reaction and relevant concomitant medicines.

3

Report

Use the applicable pharmacovigilance pathway and document follow-up.

At the viva table

Try answering aloud, then open the suggested answer. Examiner questions vary.

01 / Must causation be proven before reporting a suspicion?

No. Suspected reactions can be reported through the appropriate system.

02 / Why record other medicines?

Interactions or alternative causes may contribute.

03 / Is every adverse event an allergy?

No. Allergy is one possible mechanism.

04 / Why record the timeline?

Onset and subsequent course help assess the association.

Read further